Confusion, cannot take drugs, menopausal

by Maree
(Scotland)

An early in life thrombosis led to at age 25 not being able to ever take the pill or HRT when time came. The time did come age 57, it seems no one knows what to do.

Symptoms are huge and pain in imbs and joints and being wakeful are amongst the top of the list. There are many other symptoms, cold sweats mostly, sometimes hot and cold, huge right sided headaches, and skin dryness all over. No drug help so I take POT LUCK with applications of NATPRO which I believe helps.

Just been told that my levels are minus 70 for oestrogen and 2.9 for Progesterone, apparently Testosterone is normal! I feel pretty awful and wonder if there is anyone out there who can help. Own Doctor says that no one in his practice knows anything about Progesterone, not even female colleagues, and does not know what to suggest. Help would be just great.

Comments for Confusion, cannot take drugs, menopausal

Click here to add your own comments

Aug 27, 2010
Oestrogen Levels
by: Anonymous

Does minus 70 mean you are very low on oestrogen? If so, why not try a natural oestrogen cream?

Aug 28, 2010
Confusion, cannot take drugs, menopausal
by: Wray

Hi Maree Sounds as if you were deficient in progesterone all your life, with an excess of oestrogen. Progesterone prevents platelets aggregating and prevents thrombin by 10-15% so stops clots forming. Please see here. It's also a vasodilator and prevents atherosclerosis. Please see here. Oestrogen reverses all this, it's a known initiator of inflammation and causes clots. I'm pleased the progesterone is helping, but it would be better if you didn't use it in a 'pot luck' fashion! But maybe you aren't? 100-200mg is the amount I recommend, but it's entirely dependant on symptoms. As yours seem severe I believe the higher amount would suit to begin with, you might even need more. For instance 400mg/day for 4-5 days stops or dramatically reduces hot flushes/sweats. Rubbing the cream on painful areas helps too. Progesterone is excellent for headaches, please see here, here and here. Please see our page on Menopause for more info on how to use the cream. It should be used a minimum of twice a day. Progesterone is good for the skin too, please see here. Puzzled you've been told your oestrogen level is minus! This implies it was non existent. So I can't really help there. Take care Wray

Oct 15, 2010
5/6 years on NATPRO
by: Maree

Hello Wray, everyone. After reading John Lee's book on Menopause etc, I am treating myself, as own Dr says that he knows nothing about Natural Progesterone, nor do his female partners! Unless it is HRT or 'drug' substitues for hormones, he shows no interest at all. My latest tests, hormone panel I was told that oestrogen is less than 70 and progesterone is 2.9. I had thought that progesterone would have come up after 5/6 years of NATPRO ? I don't know. He seems to think this is normal and if menopausal, as no periods now for 17 months, all is well. In fact I have never felt so many symptoms, so much limb pain, hard to tell if it is muscle or bone or both, heaadaches and still these cold/hot sweats. I run a busy practice myself, so it is the last thing I need is to feel this bad. I will check out all your links, and thank you for that. I also suspect that NATPRO plays havoc with weight ? Regards.

Oct 19, 2010
5/6 years on NATPRO
by: Wray

Hi Maree I had no idea you'd been using Natpro for so long. Undoubtedly the pot luck has been behind the symptoms, it really needs to be used a minimum of twice a day. Levels drop after about 13 hrs, so if you were leaving days between applications, your oestrogen would have risen again. Not only that, but each time you used the progesterone it would have stimulated your oestrogen, leading to Oestrogen Dominance. Oestrogen is a known initiator of inflammation, hence your continuing aches and pains. Oestrogen is also a mitogen, stimulating cells to divide and multiply, including fat cells. Fat cells are themselves a non-ovarian source of oestrogen. So by periodically using progesterone you would have been ramping up this affect. Oestrogen also causes water retention, which add to the weight problem. Progesterone is an excellent diuretic. You would be swinging from a slightly high progesterone level after applying it, to a high oestrogen level most of the time. I'm not sure what measurement was used for your tests, but the UK normally tests in pg/ml for both hormones. If this is the case your ratio of progesterone to oestrogen is really skewed, it works out at 0.04:1. But if the progesterone was measured in ng/ml and the oestrogen in pg/ml the ratio is 41:1. In either case your progesterone is far too low, I've found to feel well the ratio should be over 600:1. A naturopath in the UK runs saliva tests for us, to check if the cream is working well. In every case over the past 14 years the level has risen. Our current tests run this year show it increases to 3000pg/ml and over for progesterone and the oestrogen has dropped. The amount of progesterone used was 83mg/day or half a teaspoon of cream. Please consider using it at least twice a day. Take care Wray

Mar 07, 2011
urgent advice required
by: Maree

Hello Wray, Can I please have the contact details of the specialist doing saliva testing in UK. I am running aground here very fast. So many strange symptoms, legs and hips and pelvis so sore its unbelievable. I am suffering head pain and the list goes on. I am told I need to see a specialist now too as after 22 months of no periods I had bleeding for 4 days in February, now everyone who has not helped ie GP is talking with panic ! Help please. Thanks
Maree

Mar 18, 2011
urgent advice required
by: Wray

Hi Maree Of course I can give you a specialist, please see this website here. I suspect you are not using enough progesterone. Are you using it twice a day and between 100-200mg/day? 22 months of no periods and then bleeding is unusual, but I don't think it's cause for concern until you've had a check up. Normally after 12 months of no periods we are declared menopausal. But over those 22 months the lining of the uterus could have built up with the little oestrogen you are still making. If you perchance used more progesterone than normal, then stopped using, as you seem to do, this would have caused the lining to shed. Are you still using it pot luck? If so this would cause the strange and painful symptoms. As I explained, each time you take a break from the progesterone your oestrogen would rise, it's a known inflammatory hormone. Then when using progesterone again your symptoms would worsen, until it became dominant. It's imperative to use progesterone at least twice a day and a sufficient amount. I still use about 170mg/day, and that's after 15 years of use. Please read our page on Oestrogen Dominance again. I believe you are causing the problems with erratic use of progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.


Search over 7,500 pages on this site...